Advertisement

4Ts score calculator

Calculate the four-domain 4Ts score for suspected HIT using the published scoring table, with platelet nadir, timing and a point breakdown.

Calculator

4Ts score (0 to 8)
6
Pretest probability category
High
Points by domain
DomainPoints
Thrombocytopenia2.000
Timing2.000
Thrombosis / sequelae0.000
Other causes2.000

Advertisement

How this calculator works

This page implements the standard 4Ts table reproduced by Cuker and colleagues in 2012, using the days 5 to 10 timing definition. The platelet domain combines the fall and nadir: a fall below 30% or nadir below 10 gives zero; a fall above 50% with nadir at least 20 gives two; the remaining combinations give one. Add timing, thrombotic features and alternative causes for a total from zero to eight. Missing clinical information requires reassessment, not a guessed answer. A category is not a confirmed HIT diagnosis. The result is an estimate for information only and is not medical advice.

Formula

4Ts = platelet-domain points + timing points + thrombosis points + other-cause points. Low: 0 to 3; intermediate: 4 to 5; high: 6 to 8.

Worked example

A 60% platelet fall to 30 x 10^9/L, clear day-7 onset, confirmed new thrombosis and no other cause gives 2 + 2 + 2 + 2 = 8. A 40% fall to 15, uncertain timing, no thrombosis and a possible other cause gives 1 + 1 + 0 + 1 = 3.

Advertisement

Frequently asked questions

Does a high score confirm HIT?

No. The 4Ts estimates pretest probability and must be combined with appropriate clinical and laboratory assessment.

Does a fall of exactly 50% score two?

No. The two-point fall criterion is strictly above 50%, with a nadir of at least 20 x 10^9/L.

Can I reconstruct the clinical inputs from a total score?

No. Many different clinical combinations have the same total, so this tool scores forwards only.

Sources

Advertisement